MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J442H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: * please confirm if a box of j442h was labeled incorrectly as j316h (labeling issue) or if sutures from j316h were found within a box of j442h (product mix/incorrect component).Box of j442h was labeled correctly.Packaged with j316h suture.Product mix/incorrect component.* please confirm if this is a delivery issue (ordered j442h and received j316h instead).Not a delivery issue.* were there any patient consequences? no patient consequences.It was noticed by an rn pulling a suture from the box.Upon further investigation, realized the whole box was filled with j316h instead of j442h.* please confirm lot tmmbc as it appears to be missing a number.Correction: tmmmbc a review of the batch manufacturing records was conducted, and no related non-conformances were identified.Investigation summary the product was returned to ethicon for evaluation.The returned product determined that one empty box of product code j442h with lot tmmmbc was received for evaluation.In addition, one open sample unused in a petri dish and thirty-four unopened samples loose that belong to product code j316h and lot tmbbgtz0 inside a plastic bag.Due to the mismatch observed, a further investigation was performed, and the following was observed: the empty box for product code j442h with lot tmmmbc was manufactured on nov/23/2023 and expired date oct/31/2028 at juarez, mx.The samples of product code j316h, lot tmbbgtz0 were manufactured in germany in nov/02/2023 and expiration on apr/30/2029.Also, according to the sampling plan, a visual inspection was performed on thirteen samples, and no anomalies or issues related to packaging integrity were observed during the evaluation.Based on the investigation performed, it was determined that the products returned were manufactured at different sites.Therefore, they could not have been mixed during the manufacturing process.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6)2024, and suture was used.They received a box of suture that was packed in the box labeled for a different product.Additional information has been requested.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19710893
Report Number2210968-2024-07077
Device Sequence Number8541335
Product Code GAM
UDI-Device Identifier10705031039933
UDI-Public10705031039933
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ442H
Device Lot NumberTMMMBC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown